Alert archive / Missouri / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 111, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 28, 1996, 7:01 AM CDT for Pulaski County, Texas County, Missouri. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 1996, 7:01 AM CDT (12:01 UTC)
- Expired
- Apr 28, 1996, 8:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:10 AM CDT | Thunderstorm Wind | Dixon, MO | |
| Apr 28, 7:30 AM CDT | Thunderstorm Wind | Raymondville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.0 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:14 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 28, 2:14 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 212 AM CDT SUN APR 28 1996 THIS FORECAST PACKAGE HAS MANY QUESTIONS... LATEST 88D/STLT DATA INDICATING LARGE AREA OF TRW OVER SE KS/NRN OK MOVING INTO WRN MO/NW AR. STRONGEST TRW ALG SRN EDGE OF AREA BEING FED BY 60 DEGREE SFC DEWPOINTS. SRN STORMS MAY ALSO CUT OFF BULK OF ENERGY FOR REMAINDER OF AREA. LARGE MASS OF RW EXTENDED N OF TRW INTO COU/STL AREAS. WARM FRONT EXTENDED FM KS/OK BORDER TO BETWEEN JLN/SGF. 06Z ADAP SHOWING CONVERGENCE MAX OVER NRN OK ALG NRN EDGE OF LI/MIXING RATIO/CAP GRADIENTS. EXPECT SRN EDGE OF COMPLEX TO REMAIN ACTIVE THRU SUNRISE... WITH HEAVY RAINFALL N OF TRW CONTINUING TO MOVE INTO SW MO. 00Z MODELS DIFFER IN PLACEMENT OF SFC FEATURE...A MAJOR FACTOR IN THE SENSIBLE WEATHER ACROSS THE OZARKS DURING THE NEXT 24 HOURS. ATTM... LEANING TOWARD A AVN/NGM MIX WHICH WOULD BRING A SFC LOW INTO SW MO BY SUN EVE. IN THE MEANTIME...RW/TRW WILL CONTINUE ACROSS THE FA SUNDAY WITH ISOLATED AREAS OF HEAVY RAINFALL. THREAT OF SEVERE WEATHER ONCE AGAIN SUNDAY AFTERNOON AS SFC LOW MOVES INTO FA AND SW MO WILL BE IN THE WARM AND JUICY AIR. THINGS SEEM TO WIND DOWN AFTER 06Z MON WHEN SFC LOW LIFTS INTO THE GREAT LAKES AREA...BUT H5 ENERGY LINGERS OVER THE PLAINS...SO ANOTHER ROUND OF R/R- POSSIBLE MONDAY AFTERNOON AND EVENING. GOOD PUSH OF COLD H8 AIR IN STORE FOR MONDAY...SO SHOULD BE A RAW DAY. WITH TRW EXPECTED TO MOVE OVER THE SAME AREAS THROUGHOUT THE DAY AND PLENTY OF RH TO WORK WITH...FFA WOULD NOT BE A BAD IDEA FOR THE CWA. HARD TO PINPOINT MAIN AREA OF CONCERN ATTM. TEMPS: PREFER COOLER FAN GIVEN IMMINENT RAIN. SGF TR 064/042 045/035 055 08+96 JLN TR 062/043 046/034 058 "08+95 MS
In the hours before
Special weather statement, Apr 28, 2:38 AM CDT, 4 hours 23 minutes before
MOZ077-078-082-088>097-101>105-281140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 236 AM CDT SUN APR 28 1996 ...SEVERE THUNDERSTORM WATCH #249 IN EFFECT UNTIL 800 AM CDT FOR SOUTHWEST AND SOUTH CENTRAL MISSOURI... A WARM FRONT LOCATED ALONG THE KANSAS/OKLAHOMA BORDER EARLY SUNDAY MORNING SEPARATED WARM AND MOIST AIR TO THE SOUTH AND COOLER...DRIER AIR TO THE NORTH. STRONG SOUTHERLY WINDS OVER OKLAHOMA AND ARKANSAS WERE ALLOWING THUNDERSTORMS TO DEVELOP ALONG THIS BOUNDARY. THE THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH SUNRISE OVER THE OZARKS...PRODUCING HAIL IN EXCESS OF ONE INCH IN DIAMETER...WINDS IN EXCESS OF 70 MPH AND VERY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL MISSOURI UNTIL 800 AM CDT. THIS WATCH INCLUDES THE JOPLIN... SPRINGFIELD...WEST PLAINS...BRANSON...HOUSTON AND MONETT AREAS. THE COUNTIES INCLUDED IN THIS WATCH ARE: BARRY BARTON CHRISTIAN DADE GREENE JASPER LAWRENCE MCDONALD NEWTON STONE TANEY DOUGLAS HOWELL OZARK TEXAS WEBSTER WRIGHT MS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:31 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 59 min |
| Apr 28, 3:01 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 59 min |
| Apr 28, 3:21 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 69 min |
| Apr 28, 5:04 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 56 min |
| Apr 28, 5:04 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 56 min |
| Apr 28, 5:42 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 63 min |
| Apr 28, 6:00 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone | 60 min |
| Apr 28, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 61 min |
| Apr 28, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 61 min |
| Apr 28, 6:22 AM CDT | Tornado Warning | SGF | Christian | 38 min |
| Apr 28, 6:32 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 58 min |
| Apr 28, 6:32 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 58 min |
| Apr 28, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 64 min |
| Apr 28, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 64 min |
| Apr 28, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 47 min |
| Apr 28, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 54 min |
| Apr 28, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 48 min |
| Apr 28, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| Apr 28, 3:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 42 min |
| Apr 28, 4:11 PM CDT | Flash Flood Warning | SGF | Benton, Morgan, St. Clair | 3 hr |
| Apr 28, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 49 min |
| Apr 28, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Greene, Polk | 51 min |
| Apr 28, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 38 min |
| Apr 28, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 44 min |
| Apr 28, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 49 min |
| Apr 28, 1:11 AM CDT | Severe Thunderstorm Warning | SGF | Crawford | 64 min |
| Apr 28, 2:05 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 55 min |
| Apr 28, 11:22 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.